Often, people recklessly leave the medicines in the area of access of an inquisitive puppy. Less than a minute is enough for him to get to an object that he hasn’t yet known and to taste it.
And even if the pills are not very serious, excessive doses can cause a lot of trouble, starting with indigestion and allergies and ending with coma. Because every owner should know what to do if his dog got to the medication.
First aid to the dog if she ate the pills
No matter what dog ate the pills, first of all, it is necessary for her to induce vomiting as quickly as possible in order to prevent maximum absorption of the poison into the body.
For this, hydrogen peroxide is diluted to 1.5% (that is, in half with water) and the dog is watered with a syringe without a needle. Or you can give 100 grams of vaseline oil. Also, vomiting caused by using salt water (1 dessert spoon of salt per 10 kg of animal weight). You can pour a couple of tablespoons of vegetable oil into your mouth. To provoke vomiting, you need to irritate the root of the animal's tongue.
If the dog has recently eaten, piperazine tablet will help to vomit. After the first urge to vomit, wash the stomach, squeezing the dog with a weak solution of potassium permanganate. After washing the stomach, sorbents should be given: 5-40 tablets of activated charcoal (depending on the size of the animal - 1 tablet per 2 kg of weight). Activated carbon can be diluted with Vaseline oil and this suspension to give the animal a drink.
Instead of coal, you can give 2-4 tablespoons of enterosgel or filtram. If not enough time has passed since the dog took the pills, vomiting should
prevent absorption of toxic substances into the body. If it is not known how much time has passed, then at the same time with vomiting it is worth causing diarrhea. Since through the intestinal wall the poison will be absorbed into the body for a long time, poisoning it.
It is better to make an ordinary cleansing enema with a little cool water with a syringe. This procedure is carried out before the clean water from the intestine. If, after the procedures, the dog begins to scratch and bite, it is possible that it has an allergic reaction to the medications eaten. It is necessary for an animal to give a tablet of suprastin.
If it is not known how much and what pills the dog managed to eat or these were strong drugs, you should call the veterinarian at home or instruct someone from the family to find a vehicle to transport the animal to the veterinary clinic before starting first aid.
Symptoms of dog poisoning pills
Symptoms of severe dog poisoning are:
- loss of coordination.
- Bring the dog to the side, her paws are crooked.
- may be vomiting and excessive salivation.
When the flow of poisoning in an animal becomes worse, convulsions begin, breathing is inhibited, coma is likely to occur.
In any case, it is necessary to send the animal to the clinic, where it is possible to install a poisonous substance, to introduce an antidote, to put an IV that will support the functions of the body. The main thing is not to waste time looking for advisers and to provide the animal first aid as soon as possible and to provide access to the veterinarian. Timely assistance will give time to buy, which is necessary for transporting the animal to the clinic.